라모트리진에 의해 유발된 백질뇌병증
- Affiliated Author(s)
- Alternative Author(s)
- Cho, Yong Won
- Journal Title
- Keimyung Medical Journal
- Issued Date
- Lamotrigine; Leukoencephalopathy
- Lamotrigine (LTG) is a broad-spectrum antiepileptic drug and is well tolerated. Hypersensitivity reactions are well known serious adverse effects that may occur in some patients, including skin rashes, aseptic meningitis and leukopenia. However, there have been no reported cases of diffuse encephalopathy due to LTG in Korea. We report a case of encephalopathy which may have been caused by LTG. A 61-year-old male presented with complex partial seizures which may have been due to a transient ischemic attack. His brain MRI was normal at that time. His seizure was
controlled with oxcarbazepine 600 mg. Ten days later, we switched it to LTG. After 3 days on LTG, he showed cognitive symptoms as general malaise, decrease of verbal fluency, inappropriate words, and slowness of thought. His follow-up MRI showed diffuse abnormal signals in the bilateral white matter in the FLAIR image and decreased signals in the ADC map. After we changed LTG to oxcarbazepine, his mental functions slowly improved. At 9 days after stopping
LTG, his follow up MRI showed decreased abnormal signals in the bilateral white matter of the FLAIR image. His clinical symptoms and MRI findings continuously improved without any specific treatments. Our patient presented diffuse encephalopathy after starting LTG and improved the symptoms after stopping LTG. Though the cause of diffuse leukoencephalopathy was not confirmed, we strongly suspected that LTG was related with his brain lesion by temporal relation. We consider it is one of the possible causes if some patient using LTG develops diffuse leukoencephalopathy.
- Authorize & License
- Files in This Item:
Items in Repository are protected by copyright, with all rights reserved, unless otherwise indicated.